Alert archive / North Carolina / Flash Flood Warnings in 2014

Flash Flood Warning 18, NWS Raleigh, NC

July 3, 2014Edgecombe County, Halifax County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 3, 2014, 11:36 PM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2014, 11:36 PM EDT (03:36 UTC)
Expired
Jul 4, 2014, 2:30 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Edgecombe County, NC, Halifax County, NC

The radar

The Raleigh/Durham radar (KRAX), 106 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 1:45 AM EDTFLASH FLOOD1 Nw Speed, NCHIGH WATER ON CUTCHIN FARM ROAD. DOT DISPATCHED TO PUT UP SIGNS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 129 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 3.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
683 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WGUS52 KRAH 040336
FFWRAH
NCC065-083-040630-
/O.NEW.KRAH.FF.W.0018.140704T0336Z-140704T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1136 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
  EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 230 AM EDT

* AT 1136 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE TO FOUR INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TARBORO...SCOTLAND NECK...PRINCEVILLE...PINETOPS...MACCLESFIELD...
  HOBGOOD...CONETOE...SPEED...LEGGETT AND KINGSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.

&&

LAT...LON 3610 7724 3609 7731 3600 7741 3590 7734
      3582 7735 3583 7739 3580 7747 3568 7766
      3571 7770 3584 7776 3605 7767 3626 7741
      3624 7738 3621 7738 3619 7733 3617 7731
      3616 7727 3612 7724 3612 7725 3611 7723

$$

77
1 follow-up statement
984 
WGUS72 KRAH 040501
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
101 AM EDT FRI JUL 4 2014

NCC065-083-040630-
/O.CON.KRAH.FF.W.0018.000000T0000Z-140704T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX NC-EDGECOMBE NC-
101 AM EDT FRI JUL 4 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
SOUTHEASTERN HALIFAX AND EDGECOMBE COUNTIES...

AT 1254 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT WERE
CONTINUOUSLY REDEVELOPING AND PRODUCING FLOODING OVER THE WARNED
AREA. UP TO 4 TO 5 INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TARBORO...SCOTLAND NECK...PRINCEVILLE...PINETOPS...MACCLESFIELD... 
HOBGOOD...SPEED...LEGGETT AND KINGSBORO.

ADDITIONAL RAINFALL AMOUNTS OF OF 1 TO 2 ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 3610 7724 3609 7731 3600 7741 3590 7734
      3582 7735 3583 7739 3580 7747 3568 7766
      3571 7770 3584 7776 3605 7767 3626 7741
      3624 7738 3621 7738 3619 7733 3617 7731
      3616 7727 3612 7724 3612 7725 3611 7723

$$

77

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 10:50 PM EDT, 46 minutes earlier.

Area forecast discussion, Jul 3, 10:50 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1050 PM EDT THU JUL 3 2014

.SYNOPSIS...HURRICANE ARTHUR WILL TRACK NORTHEAST ALONG THE NORTH
CAROLINA COAST OVERNIGHT AND THEN MOVE NORTHEAST AWAY FROM THE OUTER
BANKS FRIDAY MORNING. MEANWHILE...A COLD FRONT ACROSS THE EASTERN
SLOPES OF THE APPALACHIANS THIS EVENING WILL MOVE SLOWLY EAST ACROSS
THE PIEDMONT FRIDAY AND THEN OFF THE COAST FRIDAY NIGHT. COOL HIGH
PRESSURE WILL BUILD INTO THE REGION FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 1050 PM THURSDAY...

CIRCULATION AROUND ARTHUR ABLE TO INGEST/MAINTAIN AN UNSTABLE LOW
LEVEL AIR MASS INTO THE COASTAL PLAIN OF CENTRAL NC THIS EVENING. IN
ADDITION...LOW LEVEL SRH VALUES ON  HE ORDER OF 100-150 M2/S2 WERE
ENOUGH TO ALLOW A FEW STORMS WITH SUSTAINED UPDRAFTS TO
ROTATE...PROMPTING A FEW TORNADO WARNINGS. BEST STORM AFFECTED
SOUTHERN EDGECOMBE-FAR NORTHERN WILSON COUNTIES WITH LAW ENFORCEMENT
PERSONNEL OBSERVING ROTATION ALONG WITH AN OCCASIONAL FUNNEL WEST OF
MACCLESFIELD, NC AROUND 830 PM.

02Z MESO ANALYSIS STILL DEPICTS ADVECTION OF A SLIGHT-MODERATELY
UNSTABLE AIR MASS INTO THE FAR NORTHERN COASTAL PLAIN TEH NEXT FEW
HOURS. AS ARTHUR CONTINUES TO TRACK NE AND LOW LEVEL AIR MASS
STABILIZES...EXPECT TORNADIC THREAT TO DECREASE WITH TIME. EXPECT
THE TORNADO WATCH FOR HALIFAX AND EDGECOMBE COUNTIES TO BE CANCELLED
WELL BEFORE THE 8 AM EXPIRATION TIME.

FARTHER WEST...MID LEVEL TROUGH AIDING TO PUSH ARTHUR NEWD WILL EXIT
THE TN VALLEY OVERNIGHT AND CROSS THE CAROLINAS FRIDAY. SYSTEM WILL
CROSS REGION UNEVENTFULLY AS STRONG SUBSIDENCE IN WAKE OF ARTHUR
WILL SQUASH ANY APPRECIABLE LIFT. WHILE CANNOT NOT RULE OUT A FEW
SHOWERS IN THE PIEDMONT THROUGH 1-2 AM...BULK OF PRECIP WILL BE EAST
OF HIGHWAY 1 THROUGH THE OVERNIGHT. RAINFALL AMOUNTS ALONG EASTERN
PERIPHERY WILL GET CLOSE TO TWO INCHES WITH AMOUNTS ONE TO TWO
INCHES LIKELY ALONG I-95.

HAVE ADJUSTED HOURLY MIN TEMPS TO REFLECT REALITY AS RAIN COOLED AIR
HAS LOWERED TEMPS INTO THE LOW-MID 70S MOST LOCALES. LITTLE CHANGE
REQUIRED TO MIN TEMP FORECAST THOUGH AS INTRUSION OF DRIER AIR NOT
EXPECTED UNTIL CLOSE TO DAYBREAK IN THE WEST. -WSS

SHOWERS MAY LINGER INTO THE EARLY TO MID MORNING HOURS FRIDAY ACROSS
THE NORTHERN COASTAL PLAIN WITH SKIES BECOMING AT LEAST PARTLY
CLOUDY BY AFTERNOON. A COOLER AIR MASS WILL SPREAD INTO THE REGION
IN THE WAKE OF ARTHUR. HIGHS WILL RANGE IN THE MID TO UPPER 80S ON
FRIDAY. A FAIRLY WIDESPREAD CUMULUS FIELD ACROSS EASTERN AND
SOUTHERN PARTS OF THE CWA ON FRIDAY AFTERNOON WILL LARGELY DISSIPATE
AFTER SUNSET FRIDAY WITH MAINLY CLEAR SKIES EXPECTED OVERNIGHT. IT
WIL BE DRAMATICALLY COOLER AND DRIER FRIDAY NIGHT WITH LOWS IN THE
MID 50S TO MID 60S. -BLAES

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 310 PM THURSDAY...

SHORTWAVE RIDGING ALOFT...AND ACCOMPANYING 1025 MB SURFACE HIGH
PRESSURE...WILL BUILD ESE ACROSS THE MIDDLE ATLANTIC STATES SAT...
THEN OFFSHORE SAT NIGHT-SUN. AFTERNOON SFC DEWPOINTS IN THE UPPER
40S AND LOWER 50S ON AVG...COMBINED WITH MILD TEMPERATURES GENERALLY
IN THE MIDDLE 80S...WILL RESULT IN UNSEASONABLY LOW RELATIVE
HUMIDITY VALUES. CALM AND RELATIVE CLEAR IN THE PRESENCE OF THE
LINGERING SFC RIDGE AXIS OVER NC...WITH PROJECTED LL THICKNESS
VALUES AROUND 1390 METERS...WILL SUPPORT LOWS SUN MORNING IN THE MID
TO UPPER 50S...TO AROUND 60 DEGREES OR SO IN URBAN AREAS - THOUGH
SHY OF RECORDS FOR THE DATE (6TH) OF 53 DEGREES AT GSO AND 54
DEGREES AT RDU AND FAY.

SUNDAY WILL BE A TRANSITION DAY...IN DEVELOPING RETURN FLOW AROUND
THE DEPARTING/ BERMUDA HIGH...WITH TEMPS AND HUMIDITY LEVELS
TRENDING UP - BUT STILL IN THE COMFORTABLE RANGE - WITH AFTERNOON
TEMPS AND SFC DEWPOINTS IN THE UPPER 80S TO AROUND 90 DEGREES AND
MID 50S TO LOWER 60S...RESPECTIVELY. LOWS IN THE LOWER TO MIDDLE
60S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 325 PM THURSDAY...

NC WILL BE IN A TRANSITION ZONE BETWEEN A BROAD TROUGH/CYCLONIC FLOW
ALOFT CENTERED NEAR THE GREAT LAKES/SOUTHERN CANADA AND A SUB-
TROPICAL RIDGE OVER THE CARIBBEAN AND GOM. THE PRIMARY LOW LEVEL
FRONTAL ZONE SHOULD CONSEQUENTLY BE HELD AT BAY TO THE NORTH OF
CENTRAL NC BENEATH THE LOWER HEIGHTS AT THE BASE OF THE
TROUGH...WITH NOTHING MORE THAN A PRONOUNCED LEE/PIEDMONT TROUGH -
ON THE WESTERN PERIPHERY OF SUB-TROPICAL SURFACE RIDGING/THE BERMUDA
HIGH - OVER THE CAROLINAS. THE BEST CHANCE FOR PRECIPITATION DURING
THE PERIOD WILL BE DURING THE MIDDLE OF THE WEEK (TUE NIGHT-THU)...
WHEN BOTH 1) OUTFLOW FROM CONVECTION TO THE NORTH/NEARER THE
SYNOPTIC FRONTAL ZONE OVER THE MIDDLE ATLANTIC STATES WOULD BE MOST
LIKELY TO DRIFT SOUTH OF THE VA BORDER AND 2) NWP GUIDANCE INDICATES
THE TAIL END OF A COUPLE OF SHORTWAVE TROUGHS EMBEDDED WITHIN THE
AFOREMENTIONED CYCLONIC FLOW TO OUR NORTH COULD GRAZE CENTRAL NC.
THE FORECAST POSITION OF THE SUB-TROPICAL RIDGE IN THE MID
LEVELS...INVOF THE FL PENINSULA...IS A BIT TOO FAR SOUTH TO RESULT
IN EXTREME HEAT AT THE LATITUDE OF CENTRAL NC. AS SUCH...HIGHS WILL
LIKELY PEAK IN THE LOWER TO MIDDLE 90S FOR MOST. LOWS IN THE UPPER
60S TO LOWER 70S.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 800 PM THURSDAY...

24 HOUR TAF PERIOD: MULTIPLE AREAS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS CENTRAL NC THIS EVENING... POSSIBLY LASTING INTO
VERY EARLY FRIDAY MORNING. HURRICANE ARTHUR WILL PRODUCE AREAS OF
SHOWERS AND THUNDERSTORMS THAT WILL MOVE ACROSS THE COASTAL
PLAIN...SANDHILLS AND EASTERN PIEDMONT PRIMARILY AFFECTING THE
TERMINALS AT KFAY...KRWI AND KRDU THROUGH AROUND 04-06Z (KRWI THE
LAST ONE TO SEE PRECIP MOVE OUT). ANOTHER ARE OF SHOWERS AND STORMS
IS MOVING INTO THE WESTERN PIEDMONT AND IS ASSOCIATED WITH A COLD
FRONT. EXPECT THIS LINE TO WEAKEN THIS EVENING. HOWEVER... WE CLOUD
STILL SEE SOME SUB-VFR CONDITIONS AND PERHAPS SOME WIND GUSTS WITH
THE CONVECTION OF UP TO 25 KTS. EXPECT MOST OF THIS ACTIVITY SHOULD
GENERALLY DISSIPATE/SHIFT EASTWARD BY 03Z OR SO.

PERIODS OF MVFR TO IFR RESTRICTIONS ARE EXPECTED DURING PERIODS OF
PRECIPITATION AND THEN GENERALLY IMPROVE INTO THE VFR RANGE FOR THE
REMAINDER OF THE OVERNIGHT AND INTO EARLY FRIDAY. IN ADDITION... AS
HURRICANE ARTHUR BEGINS TO SHIFT MORE NORTHEASTWARD LATE THIS
EVENING INTO THE OVERNIGHT... WE MAY SEE NORTH TO NORTHWESTERLY
WINDS INCREASE WITH POSSIBLY SOME GUSTS OF UP 20 KTS POSSIBLE.

FAIR WEATHER IS EXPECTED ON FRIDAY BEHIND THE DEPARTING TROPICAL
SYSTEM AND COLD FRONT... WITH VFR CONDITIONS. KRWI MAY EXPERIENCES
SOME LINGERING GUSTS AS THE SYSTEM DEPARTS UNTIL LATE FRIDAY
MORNING.

LONG TERM: IN THE WAKE OF ARTHUR...FAIR WEATHER WITH NO ADVERSE AVIATION
IMPACTS ARE EXPECTED OVER THE WEEKEND. AN ISOLATED MAINLY AFTERNOON OR
EVENING SHOWER OR THUNDERSTORM IS POSSIBLE EARLY NEXT WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...WSS/BLAES
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...BSD/BLAES
Hazardous weather outlook, Jul 3, 10:22 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1022 PM EDT THU JUL 3 2014

NCZ007>010-021>027-038>042-073>078-083>086-088-089-040930-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
1022 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL SLOWLY DIMINISH IN
COVERAGE AND INTENSITY OVERNIGHT. ANY HEAVY SHOWERS OR
THUNDERSTORMS THAT MOVE ACROSS AN URBAN AREA WILL CAUSE A BRIEF
PERIOD OF MINOR FLOODING IN STREETS AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ011-028-040930-
HALIFAX-EDGECOMBE-
1022 PM EDT THU JUL 3 2014

...TORNADO WATCH 392 IN EFFECT UNTIL 8 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SHOWERS AND THUNDERSTORMS WILL MOVE WEST SOUTHWEST ACROSS THE
REGION OVERNIGHT AS TROPICAL CYCLONE ARTHUR MOVES NORTHEAST ALONG
THE NORTH CAROLINA COAST. WHILE THE THREAT IS LIMITED...A BRIEF
WEAK TORNADO IS POSSIBLE. OTHERWISE WIND GUSTS NEAR 40 MPH MAY
OCCUR WITH THE STRONGER STORMS ALONG WITH TORRENTIAL DOWNPOURS
WHICH WILL LEAD TO MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ043-040930-
WILSON-
1022 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE WEST SOUTHWEST ACROSS THE
REGION OVERNIGHT AS TROPICAL CYCLONE ARTHUR MOVES NORTHEAST ALONG
THE NORTH CAROLINA COAST. WIND GUSTS NEAR 40 MPH MAY OCCUR WITH
THE STRONGER STORMS ALONG WITH TORRENTIAL DOWNPOURS WHICH WILL
LEAD TO MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 7:43 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
743 PM EDT THU JUL 3 2014

NCZ073-083-040115-
ANSON-STANLY-
743 PM EDT THU JUL 3 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF ANSON AND
SOUTHERN STANLY COUNTIES BETWEEN 8 AND 9 PM EDT...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES
WEST OF PLYLER TO 17 MILES NORTH OF LANCASTER...AND MOVING EAST AT 15
MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...WADESBORO...ANSONVILLE...POLKTON...LOCUST...NORWOOD...
OAKBORO...STANFIELD...MORVEN AND PEACHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3538 8035 3530 8009 3526 8010 3518 8005
      3514 8008 3512 8007 3508 7999 3481 8000
      3482 8032 3519 8028 3520 8030 3518 8031
      3517 8035 3518 8037 3516 8045 3518 8051
TIME...MOT...LOC 2342Z 287DEG 13KT 3527 8069 3498 8078

WSS
Special weather statement, Jul 3, 8:06 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT THU JUL 3 2014

NCZ026>028-041>043-078-040200-
WAKE-FRANKLIN-NASH-WAYNE-WILSON-EDGECOMBE-JOHNSTON-
806 PM EDT THU JUL 3 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHEASTERN WAKE...CENTRAL FRANKLIN...NASH...NORTHEASTERN WAYNE...
WILSON...EDGECOMBE AND NORTHERN JOHNSTON COUNTIES UNTIL 1000 PM
EDT...

AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GARNER
TO ELM CITY TO 14 MILES SOUTHWEST OF WINDSOR...AND MOVING WEST AT 25
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...SMITHFIELD...NASHVILLE...WILSON...GARNER...
CLAYTON...ZEBULON...ELM CITY AND FREMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH A FEW OF THESE
STORMS. A BRIEF TORNADO MAY BE POSSIBLE IF THE STORMS INTENSIFY AND
ROTATION STRENGTHENS.

&&

LAT...LON 3582 7735 3583 7739 3580 7747 3557 7782
      3548 7783 3555 7875 3593 7838 3625 7817
      3621 7811 3617 7792 3614 7789 3613 7772
      3615 7768 3604 7753 3602 7744 3600 7743
      3601 7741 3590 7734
TIME...MOT...LOC 0005Z 110DEG 23KT 3569 7855 3581 7790 3581 7706

10
Special weather statement, Jul 3, 9:24 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
924 PM EDT THU JUL 3 2014

NCZ073-083-040230-
ANSON-STANLY-
924 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN ANSON
AND SOUTHERN STANLY COUNTIES UNTIL 1030 PM EDT...

AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF PLYLER...OR 17 MILES
SOUTHWEST OF ALBEMARLE...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM AND HEAVY
RAIN.

LOCATIONS IMPACTED INCLUDE...
LOCUST...NORWOOD...OAKBORO...STANFIELD...PEACHLAND AND LAKE TILLERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3534 8040 3526 8010 3524 8009 3523 8008
      3497 8028 3499 8030 3519 8028 3520 8030
      3518 8031 3517 8035 3517 8042 3516 8044
      3516 8046 3517 8049 3518 8051
TIME...MOT...LOC 0123Z 305DEG 12KT 3525 8047

77
Special weather statement, Jul 3, 9:43 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
943 PM EDT THU JUL 3 2014

NCZ011-028-040230-
HALIFAX-EDGECOMBE-
943 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN HALIFAX
AND NORTHEASTERN EDGECOMBE COUNTIES UNTIL 1030 PM EDT...

AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LEWISTON WOODVILLE...OR 15
MILES NORTHEAST OF TARBORO...MOVING WEST AT 20 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTLAND NECK...HOBGOOD...SPEED AND LEGGETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

LAT...LON 3606 7734 3600 7741 3595 7738 3598 7764
      3619 7759 3609 7730
TIME...MOT...LOC 0142Z 102DEG 17KT 3601 7730

77
Local storm report, Jul 3, 9:49 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
949 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     FUNNEL CLOUD     4 NW MACCLESFIELD       35.80N  77.72W
07/03/2014                   EDGECOMBE          NC   911 CALL CENTER

            SHERIFF DEPUTY WAS OBSERVING STRONG ROATATION WITH AN
            INTERMITTENTLY FORMING FUNNEL CLOUD.

&&

EVENT NUMBER RAH1401571

KC
Special weather statement, Jul 3, 10:21 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1021 PM EDT THU JUL 3 2014

NCZ011-040300-
HALIFAX-
1021 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN HALIFAX
COUNTY UNTIL 1100 PM EDT...

AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEWISTON WOODVILLE...OR 12 MILES SOUTH OF
AULANDER...MOVING NORTHWEST AT 25 MPH.

WIND GUSTS UP TO 40 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTLAND NECK AND TILLERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT FRIDAY MORNING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3610 7724 3610 7727 3609 7731 3603 7738
      3611 7758 3630 7743 3629 7741 3626 7741
      3624 7738 3621 7738 3619 7735 3619 7733
      3617 7731 3617 7729 3616 7727 3612 7724
      3612 7725 3611 7723
TIME...MOT...LOC 0220Z 119DEG 20KT 3606 7719

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:05 PM EDTAreal Flood AdvisoryRAHWayne, Wilson4 hr
Jul 3, 8:06 PM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wilson114 min
Jul 3, 8:08 PM EDTTornado WarningRAHEdgecombe, Wilson37 min
Jul 3, 8:43 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson32 min
Jul 3, 8:57 PM EDTTornado WarningRAHEdgecombe, Halifax33 min
Jul 3, 9:24 PM EDTSpecial Weather StatementRAHStanly66 min
Jul 3, 9:43 PM EDTSpecial Weather StatementRAHEdgecombe47 min
Jul 3, 10:00 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax3 hr
Jul 3, 10:21 PM EDTSpecial Weather StatementRAHHalifax39 min
Jul 4, 12:05 AM EDTAreal Flood AdvisoryRAHWayne, Wilson115 min
Jul 4, 12:18 AM EDTFlash Flood WarningRAHWayne, Wilson117 min
Jul 4, 2:20 AM EDTFlash Flood WarningRAHEdgecombe, Halifax115 min

Nearby

Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.